Alert archive / California / Gale Watches in 2014

Gale Watch 1, NWS Eureka, CA

January 9, 2014

NWS Eureka, CA issued this gale watch at Jan 9, 2014, 3:05 PM PST. It took effect at Jan 10, 2014, 11:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 9, 2014, 3:05 PM PST (23:05 UTC)
In effect from
Jan 10, 2014, 11:00 PM PST
Expired
Jan 10, 2014, 3:29 AM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

530 
WHUS76 KEKA 092305
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
305 PM PST THU JAN 9 2014

...DETERIORATING CONDITIONS FRIDAY NIGHT INTO THE WEEKEND...

EXPECT NORTHERLY GALE TO NEAR GALE CONDITIONS FRIDAY NIGHT INTO
SATURDAY MORNING AS A FRONT CROSSES THROUGH THE REGION. BEHIND
THIS FRONT WILL BE A LARGE LONG PERIOD SWELL FOR THIS WEEKEND.


PZZ450-100715-
/O.EXT.KEKA.SC.Y.0002.000000T0000Z-140111T0700Z/
/O.NEW.KEKA.GL.A.0001.140111T0700Z-140111T1700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
305 PM PST THU JAN 9 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PST FRIDAY...
...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING.
THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM PST FRIDAY.

* WINDS...FRI NIGHT...S WINDS 10 TO 20 KT...RISING TO 20 TO 25 KT.
  AROUND PT ST GEORGE...GUSTS UP TO 35 KT. SAT...S WINDS 20 TO 30
  KT. WINDS WILL EASE SAT NIGHT.

* SEAS...WAVES W 10 FT AT 13 SECONDS. FRI...NW 12 FT AT 15
  SECONDS. FRI NIGHT...S 8 FT AT 7 SECONDS...AND NW 11 FT AT 14
  SECONDS. SAT...S 9 FT AT 8 SECONDS...AND W 15 FT AT 14 SECONDS.
  SAT NIGHT...W 21 FT AT 18 SECONDS. WAVES WILL SUBSIDE ON SUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ470-100715-
/O.EXT.KEKA.SC.Y.0003.000000T0000Z-140111T0700Z/
/O.NEW.KEKA.GL.A.0001.140111T0700Z-140111T1700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
305 PM PST THU JAN 9 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PST FRIDAY...
...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING.
THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM PST FRIDAY.

* WINDS...FRI NIGHT AND SAT...S TO SW WINDS 20 TO 30 KT. WINDS
  WILL EASE SAT NIGHT.

* SEAS...W 11 FT AT 13 SECONDS. FRI...NW 13 FT AT 15 SECONDS. FRI
  NIGHT...SW 9 FT AT 7 SECONDS...AND NW 12 FT AT 15 SECONDS.
  SAT...SW 10 FT AT 8 SECONDS...AND NW 17 FT AT 14 SECONDS. SAT
  NIGHT...NW 25 FT AT 17 SECONDS. WAVES WILL SUBSIDE ON SUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-100715-
/O.CON.KEKA.SC.Y.0002.000000T0000Z-140111T2300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
305 PM PST THU JAN 9 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SATURDAY.

* WINDS...FRI NIGHT AND SAT...S WINDS 10 TO 20 KT. WINDS WILL EASE
  SAT NIGHT.

* SEAS...W 10 FT AT 13 SECONDS. FRI...NW 11 FT AT 15 SECONDS. FRI
  NIGHT...S 4 FT AT 7 SECONDS...AND NW 11 FT AT 15 SECONDS.
  SAT...S 4 FT AT 8 SECONDS...AND NW 13 FT AT 14 SECONDS. SAT
  NIGHT...NW 18 FT AT 17 SECONDS. WAVES WILL SUBSIDE ON SUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-100715-
/O.CON.KEKA.SC.Y.0002.000000T0000Z-140111T2300Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
305 PM PST THU JAN 9 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SATURDAY.

* WINDS...FRI NIGHT...S WINDS 10 TO 20 KT. SAT...SW WINDS 15 TO 25
  KT. WINDS WILL EASE SAT NIGHT.

* SEAS...NW 10 FT AT 13 SECONDS. FRI...NW 12 FT AT 15 SECONDS. FRI
  NIGHT...S 6 FT AT 7 SECONDS...AND NW 12 FT AT 15 SECONDS.
  SAT...S 6 FT AT 8 SECONDS...AND NW 15 FT AT 14 SECONDS. SAT
  NIGHT...NW 21 FT AT 17 SECONDS. WAVES WILL SUBSIDE ON SUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
3 follow-up statements
299 
WHUS76 KEKA 092316
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
316 PM PST THU JAN 9 2014

...DETERIORATING CONDITIONS FRIDAY NIGHT INTO THE WEEKEND...

EXPECT GALE TO NEAR GALE CONDITIONS FRIDAY NIGHT INTO SATURDAY
MORNING AS A FRONT CROSSES THROUGH THE REGION. BEHIND THIS FRONT
WILL BE A LARGE LONG PERIOD SWELL FOR THIS WEEKEND.

PZZ450-100730-
/O.CON.KEKA.SC.Y.0002.000000T0000Z-140111T0700Z/
/O.CON.KEKA.GL.A.0001.140111T0700Z-140111T1700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
316 PM PST THU JAN 9 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PST
FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PST FRIDAY.
A GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING. 

* WINDS...FRI NIGHT...S WINDS 10 TO 20 KT...RISING TO 20 TO 25 
  KT. AROUND PT ST GEORGE...GUSTS UP TO 35 KT. SAT...S WINDS 20 
  TO 30 KT. WINDS WILL EASE SAT NIGHT. 

* SEAS...WAVES W 10 FT AT 13 SECONDS. FRI...NW 12 FT AT 15 
  SECONDS. FRI NIGHT...S 8 FT AT 7 SECONDS...AND NW 11 FT AT 14 
  SECONDS. SAT...S 9 FT AT 8 SECONDS...AND W 15 FT AT 14 
  SECONDS. SAT NIGHT...W 21 FT AT 18 SECONDS. WAVES WILL SUBSIDE 
  ON SUN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ470-100730-
/O.CON.KEKA.SC.Y.0003.000000T0000Z-140111T0700Z/
/O.CON.KEKA.GL.A.0001.140111T0700Z-140111T1700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
316 PM PST THU JAN 9 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PST
FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PST FRIDAY.
A GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING. 

* WINDS...FRI NIGHT AND SAT...S TO SW WINDS 20 TO 30 KT. WINDS 
  WILL EASE SAT NIGHT. 

* SEAS...W 11 FT AT 13 SECONDS. FRI...NW 13 FT AT 15 SECONDS. 
  FRI NIGHT...SW 9 FT AT 7 SECONDS...AND NW 12 FT AT 15 SECONDS. 
  SAT...SW 10 FT AT 8 SECONDS...AND NW 17 FT AT 14 SECONDS. SAT 
  NIGHT...NW 25 FT AT 17 SECONDS. WAVES WILL SUBSIDE ON SUN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-475-100730-
/O.CON.KEKA.SC.Y.0002.000000T0000Z-140111T2300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
316 PM PST THU JAN 9 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SATURDAY.

* WINDS...FRI NIGHT AND SAT...S WINDS 10 TO 20 KT. WINDS WILL 
  EASE SAT NIGHT. 

* SEAS...W 10 FT AT 13 SECONDS. FRI...NW 11 FT AT 15 SECONDS. 
  FRI NIGHT...S 4 FT AT 7 SECONDS...AND NW 11 FT AT 15 SECONDS. 
  SAT...S 4 FT AT 8 SECONDS...AND NW 13 FT AT 14 SECONDS. SAT 
  NIGHT...NW 18 FT AT 17 SECONDS. WAVES WILL SUBSIDE ON SUN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
888 
WHUS76 KEKA 100703
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1103 PM PST THU JAN 9 2014

...DETERIORATING CONDITIONS FRIDAY NIGHT INTO THE WEEKEND...

EXPECT GALE TO NEAR GALE CONDITIONS FRIDAY NIGHT INTO SATURDAY
MORNING AS A FRONT CROSSES THROUGH THE REGION. BEHIND THIS FRONT
WILL BE A LARGE LONG PERIOD SWELL FOR THIS WEEKEND.

PZZ450-101515-
/O.CON.KEKA.SC.Y.0002.000000T0000Z-140111T0700Z/
/O.CON.KEKA.GL.A.0001.140111T0700Z-140111T1700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
1103 PM PST THU JAN 9 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PST
FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PST FRIDAY.
A GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING. 

* WINDS...FRI NIGHT...S WINDS 10 TO 20 KT...RISING TO 20 TO 25 
  KT. AROUND PT ST GEORGE...GUSTS UP TO 35 KT. SAT...S WINDS 20 
  TO 30 KT. WINDS WILL EASE SAT NIGHT. 

* SEAS...WAVES W 10 FT AT 13 SECONDS. FRI...NW 12 FT AT 15 
  SECONDS. FRI NIGHT...S 8 FT AT 7 SECONDS...AND NW 11 FT AT 14 
  SECONDS. SAT...S 9 FT AT 8 SECONDS...AND W 15 FT AT 14 
  SECONDS. SAT NIGHT...W 21 FT AT 18 SECONDS. WAVES WILL SUBSIDE 
  ON SUN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ470-101515-
/O.CON.KEKA.SC.Y.0003.000000T0000Z-140111T0700Z/
/O.CON.KEKA.GL.A.0001.140111T0700Z-140111T1700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
1103 PM PST THU JAN 9 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PST
FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PST FRIDAY.
A GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING. 

* WINDS...FRI NIGHT AND SAT...S TO SW WINDS 20 TO 30 KT. WINDS 
  WILL EASE SAT NIGHT. 

* SEAS...W 11 FT AT 13 SECONDS. FRI...NW 13 FT AT 15 SECONDS. 
  FRI NIGHT...SW 9 FT AT 7 SECONDS...AND NW 12 FT AT 15 SECONDS. 
  SAT...SW 10 FT AT 8 SECONDS...AND NW 17 FT AT 14 SECONDS. SAT 
  NIGHT...NW 25 FT AT 17 SECONDS. WAVES WILL SUBSIDE ON SUN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-475-101515-
/O.CON.KEKA.SC.Y.0002.000000T0000Z-140111T2300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
1103 PM PST THU JAN 9 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SATURDAY.

* WINDS...FRI NIGHT AND SAT...S WINDS 10 TO 20 KT. WINDS WILL 
  EASE SAT NIGHT. 

* SEAS...W 10 FT AT 13 SECONDS. FRI...NW 11 FT AT 15 SECONDS. 
  FRI NIGHT...S 4 FT AT 7 SECONDS...AND NW 11 FT AT 15 SECONDS. 
  SAT...S 4 FT AT 8 SECONDS...AND NW 13 FT AT 14 SECONDS. SAT 
  NIGHT...NW 18 FT AT 17 SECONDS. WAVES WILL SUBSIDE ON SUN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
392 
WHUS76 KEKA 101129
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
329 AM PST FRI JAN 10 2014

...DETERIORATING CONDITIONS TONIGHT INTO THE WEEKEND...

EXPECT GALE TO NEAR GALE CONDITIONS TONIGHT INTO SATURDAY MORNING
AS A FRONT CROSSES THROUGH THE REGION. BEHIND THIS FRONT WILL BE A
LARGE LONG PERIOD SWELL FOR THIS WEEKEND.

PZZ450-101930-
/O.EXT.KEKA.SC.Y.0002.000000T0000Z-140111T0900Z/
/O.UPG.KEKA.GL.A.0001.140111T0700Z-140111T1700Z/
/O.NEW.KEKA.GL.W.0001.140111T0900Z-140111T1500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
329 AM PST FRI JAN 10 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM PST SATURDAY...
...GALE WARNING IN EFFECT FROM 1 AM TO 7 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 AM PST SATURDAY. THE
SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 AM PST SATURDAY.
THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...TONIGHT...S WINDS INCREASING RAPIDLY AFTER MIDNIGHT TO
  20 TO 30 KT WITH GUSTS TO 35 KT AROUND PT ST GEORGE. WINDS
  RAPIDLY EASING BY MID SATURDAY MORNING. 

* SEAS...WAVES NW 12 FT AT 15 SECONDS BECOMING ROUGH TONIGHT WITH
  STEEP S WAVES 8 FT AT 7 SECONDS. SHORT PERIOD SEAS SUBSIDING BY SATURDAY
  AFTERNOON WITH THE LONG PERIOD SWELL BUILDING TO 18 TO 20 FT AT
  16 SECONDS SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-101930-
/O.EXT.KEKA.SC.Y.0003.000000T0000Z-140111T0600Z/
/O.UPG.KEKA.GL.A.0001.140111T0700Z-140111T1700Z/
/O.NEW.KEKA.GL.W.0001.140111T0600Z-140111T1800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
329 AM PST FRI JAN 10 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
SATURDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM
PST THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...TONIGHT AND SAT...S RISING TO 30 TO 35 KT WITH GUSTS TO
  40 KT TONIGHT. WINDS EASING SATURDAY AFTERNOON.

* SEAS...NW 12 FT AT 15 SECONDS BECOMING ROUGH WITH STEEP S WAVES
  5 TO 7 FT AT 7 SECONDS LATE TONIGHT. SHORT PERIOD SEAS SUBSIDING
  SATURDAY AFTERNOON WITH THE LONG PERIOD SEAS BUILDING TO 22 FT
  AT 16 SECONDS SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-475-101930-
/O.EXT.KEKA.SC.Y.0002.000000T0000Z-140112T0000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
329 AM PST FRI JAN 10 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST
SATURDAY. 

* WINDS...TONIGHT AND SAT...S WINDS INCREASING TO 15 TO 25 KT
  EARLY SAT MORNING WITH GUSTS TO 35 AROUND CAPE MENDOCINO. WINDS
  WILL EASE SAT AFTERNOON. 

* SEAS...NW 11 FT AT 14 SECONDS BECOMING ROUGH WITH STEEP S SEAS 5
  TO 7 FT AT 8 SECONDS BY SATURDAY MORNING. SHORT PERIOD SEAS
  EASING IN THE AFTERNOON WITH THE LONG PERIOD SEAS BUILDING TO 18
  TO 20 FT AT 16 SECONDS SATURDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Jan 9, 4:44 AM PST, 10 hours 21 minutes earlier.

Area forecast discussion, Jan 9, 4:44 AM PST, 10 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
444 AM PST THU JAN 9 2014

.SYNOPSIS...
A WARM FRONT WILL KEEP LIGHT RAIN AROUND THE NORTH COAST TODAY WITH
PLENTY OF CLOUDS OVER THE REST OF NORTHWEST CALIFORNIA. HIGH
PRESSURE WILL RETURN AT LEAST BRIEFLY FRIDAY WITH SOME SUNSHINE AND
WARMER TEMPERATURES SOUTH OF DEL NORTE COUNTY. A STRONGER FRONT WILL
BRING MORE WIDESPREAD AND HEAVIER RAIN ON SATURDAY.

&&

.DISCUSSION...
ALONG THE NW CALIFORNIA COAST AND NORTH COAST INTERIOR, CONDITIONS
ARE VERY SIMILAR TO YESTERDAY AT THIS TIME, WHILE INTERIOR MENDOCINO
AND TRINITY COUNTY ARE 10-15 DEGREES MILDER WITH MORE EXTENSIVE
CLOUD COVER. THESE SAME AREAS SAW LIMITED SHOWER ACTIVITY, WITH
MAINLY TRACE AMOUNTS, WHILE THE NORTH COAST AND ADJACENT INTERIOR
SAW RAINFALL AMOUNTS RANGING FROM A QUARTER TO A HALF-INCH ON
AVERAGE. LEFTOVER SHOWERS HAVE BECOME CONCENTRATED OVER THE INLAND
HIGHER TERRAIN IN THE WAKE OF A SHORTWAVE TROUGH, WITH JUST SOME
PATCHY DRIZZLE AND AREAS OF FOG LEFT AT THE NORTH COAST. EXPECT
THESE CONDITIONS TO PERSIST MOST OF THE DAY, WITH CLOUDY SKIES
GIVING WAY TO SOME BREAKS OF SUN OVER EASTERN TRINITY AND MENDOCINO.
AREAS OF DEL NORTE COUNTY WILL SEE MORE LIGHT RAIN OR SHOWER
ACTIVITY AS A WARM FRONT APPROACHES, WHICH WILL RESULT IN EXPANDING
LIGHT RAIN ACROSS THE NORTH COAST AND ADJACENT INTERIOR THIS
AFTERNOON AND THIS EVENING.

A RIDGE BOTH ALOFT AND AT THE SURFACE WILL BUILD OVERNIGHT TONIGHT
INTO FRIDAY. THIS SHOULD PUT A SIGNIFICANT DAMPER ON PRECIP
GENERATION AS LARGE SCALE SUBSIDENCE DEVELOPS. THE BOUNDARY LAYER
DRIES OUT ACROSS THE INTERIOR AND FOG MAY DEVELOP TONIGHT AS SKIES
CLEAR OUT. KEPT FRIDAY MOSTLY DRY BUT ANOTHER WARM FRONT MAY CLIP
DEL NORTE COUNTY WITH SOME LIGHT RAIN. SOUTHERLY FLOW WILL BEGIN TO
RAMP UP IN ADVANCE OF A STRONGER FRONTAL SYSTEM FRIDAY NIGHT AND
SHOULD SCOUR OUT THE LOW LEVEL MOISTURE ALONG THE COAST, WITH THE
POTENTIAL FOR STRONGER WINDS ALONG THE USUAL RIDGES AND COASTAL
HEADLANDS TOWARD SATURDAY MORNING. THE EARLY AM TIMING AND
ATMOSPHERIC MOISTURE PROFILE DOES NOT FAVOR PARTICULARLY STRONG
WINDS, BUT WITH 40-50 KTS PROJECTED JUST A COUPLE THOUSAND FEET
ALOFT, 40 MPH GUSTS CAN BE EXPECTED ALONG THE IMMEDIATE COAST AND
HIGHER TERRAIN EARLY SATURDAY MORNING JUST AHEAD OF THE COLD FRONT.
THE MODELS ARE IN EXCELLENT AGREEMENT WITH THIS FRONT PASSING
THROUGH SATURDAY MORNING BRINGING 1/4 TO 3/4 OF AN INCH OF RAIN,
WITH THE LOWER AMOUNTS IN MENDOCINO AND EASTERN TRINITY. HIGHER
ELEVATIONS IN DEL NORTE AND HUMBOLDT WILL SEE MORE RAIN WITH A
STRONG UPSLOPE COMPONENT. A NEW TREND OVER THE PAST FEW MODEL CYCLES
IS TO CONTINUE HEAVIER SHOWER ACTIVITY ALONG THE NORTH COAST AND
ADJACENT INTERIOR INTO SATURDAY EVENING, AS A SECONDARY UPPER TROUGH
AXIS WORKS THROUGH. MAY NEED TO RAISE POPS AND RAINFALL AMOUNTS IF
THIS TREND CONTINUES. THESE SERIES OF FRONTS WILL BE FAIRLY
WARM...WITH SNOW LEVELS ABOVE 5KFT. LEVELS WILL FALL TO BELOW 4000
FT BEHIND THE COLD FRONT ON SATURDAY...AND SEVERAL INCHES MAY
ACCUMULATE THERE IF SHOWER ACTIVITY KEEPS UP...BUT THE MAJOR HWY 299
PASSES SHOULD REMAIN WET RATHER THAN WHITE.

ANOTHER WEAK SYSTEM PASSING TO OUR NORTH ON SUNDAY MAY RESULT IN
PESKY LIGHT RAIN ALONG THE NORTH COAST. MAY HAVE TO INCREASE CLOUD
COVER AND BUMP UP POPS. OTHERWISE A STRONG RIDGE ALOFT WILL SPRING
BACK BRINGING DRY AND WARMER WEATHER NEXT WEEK. THE BLOCKED FLOW
PATTERN AND DRY CONDITIONS LOOK TO PERSIST THROUGH THE END OF NEXT
WEEK. AAD

&&

.AVIATION...MVFR TO IFR CONDITIONS THIS MORNING WILL IMPROVE
SLIGHTLY THIS MORNING...THEN DETERIORATE THIS AFTERNOON/EVENING AS
PRECIP CHCS INCREASE AS ANOTHER DISTURBANCE MOVES ACROSS THE REGION.
SHELTERED VALLEYS WILL LIKELY SEE IFR CONDITIONS IN FG OVERNIGHT
INTO FRI WHILE A SLIGHT OFFSHORE GRADIENT WILL INHIBIT FG
DEVELOPMENT ALONG THE COAST.

&&

.MARINE...A SWELL TRAIN PROPAGATING THROUGH THE WATERS WILL PEAK
AROUND 10-12 FT AT 13 SEC TODAY AND REMAIN ELEVATED THROUGH FRI.
WINDS WILL REMAIN LIGHT TO MODERATE THROUGH FRI AS A COUPLE OF
DISTURBANCES CROSS THE REGION MAINTAINING A RELAXED PRESSURE
GRADIENT. A STRONGER STORM SYSTEM WILL APPROACH THE REGION THIS
WEEKEND WITH SLY WINDS BECOMING FRESH TO NEAR GALE FORCE LATE FRI
INTO SAT. A LARGE SWELL WILL PROPAGATE THROUGH THE WATERS BEHIND
THIS STORM. LATEST GUIDANCE SHOWS THIS SWELL TRAIN PEAKING AROUND 24
FT SAT...SO WITH CONFIDENCE CONTINUING TO INCREASE...TRENDED FCST
UP SLIGHTLY SAT.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 3 PM PST SATURDAY PZZ450-475.

     SMALL CRAFT ADVISORY UNTIL 3 AM PST SATURDAY PZZ470.

     SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 3 PM PST
     SATURDAY PZZ455.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Jan 9, 8:59 AM PST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
859 AM PST THU JAN 9 2014

CAZ001-003-101700-
REDWOOD COAST-NORTH COAST INTERIOR-
859 AM PST THU JAN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AFTER AN UNSEASONABLY LONG STRETCH OF DRY WEATHER, A FAST-MOVING
COLD FRONT WILL PASS THROUGH SATURDAY MORNING WITH A PERIOD OF
BRIEF HEAVY RAIN AND GUSTY SOUTHERLY WINDS. RAINFALL AMOUNTS WILL
RANGE FROM A HALF INCH TO AN INCH...WITH HIGHER AMOUNTS IN THE
MOUNTAINS. WINDS MAY GUST TO 45 MPH ALONG THE IMMEDIATE NORTH
COAST...WITH HIGHER GUSTS EXPECTED ACROSS THE HIGHER TERRAIN AND
MOUNTAINS. SHOWERS WILL LINGER INTO SATURDAY EVENING WITH COLDER
AIR RESULTING IN SNOW LEVELS FALLING TO 3500 FEET. SEVERAL INCHES
OF SNOW WILL BE POSSIBLE ACROSS THE HIGH TERRAIN IN THE MOST
PERSISTENT SNOW SHOWER ACTIVITY BUT THE MAJOR HIGHWAY 299 PASSES
SHOULD SEE MOSTLY RAIN.

BUILDING NORTHWESTERLY SWELL SATURDAY NIGHT AND SUNDAY MAY RESULT
IN BREAKERS OF 25 FEET ALONG WEST AND NORTHWEST-FACING BEACHES.
BEACHGOERS SHOULD EXERCISE CAUTION THIS WEEKEND AND STAY A SAFE
DISTANCE AWAY FROM THE SURF ZONE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ002-004-076-101700-
MENDOCINO COAST-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
859 AM PST THU JAN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 10:21 PM PSTSmall Craft AdvisoryEKA48 hr

Nearby

Gale Watches in California, 2014Every gale watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.